Alert archive / Montana / Special Weather Statements in 2020
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 3, 2020, 2:16 PM MDT for Blaine County, Montana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 2:16 PM MDT (20:16 UTC)
- Expired
- Aug 3, 2020, 3:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Great Falls, MT
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 164 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 2351 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WWUS85 KTFX 032016
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
216 PM MDT Mon Aug 3 2020
MTZ047-032100-
Blaine MT-
216 PM MDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FERGUS AND SOUTHERN
BLAINE COUNTIES UNTIL 300 PM MDT...
At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Fort Belknap, or 26 miles northwest of Zortman, moving
northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hays and Lodge Pole.
LAT...LON 4841 10841 4798 10843 4799 10860 4792 10864
4792 10889 4779 10889 4777 10895 4779 10894
4781 10899 4778 10913 4780 10927 4810 10929
4833 10902 4844 10835
TIME...MOT...LOC 2016Z 244DEG 24KT 4827 10877
$$
BHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:34 AM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 3, 11:34 AM MDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1134 AM MDT Mon Aug 3 2020 ...Updated Aviation Discussion... .UPDATE... The previous forecast appears to be mostly on track this morning. A few high based showers have been developing along a line from 20 miles northwest of Havre to about 20 miles NNE of Lincoln. This line is currently quite broken and weak, though a few cells along this line W and SW of Great Falls have begun to develop into thunderstorms. Overall, it appears that this line is well represented in the POPs, so we're going to let those ride for now. SPC maintains the marginal threat, and given this morning's sounding, can see this line becoming capable of producing some gusty downdraft winds and some hail later today. Ludwig && .SYNOPSIS... Another warm day looks to be found across the area. A cold front will bring scattered showers and thunderstorms today, some of which may be severe with strong winds and large hail as the main threats. Thunderstorms then diminish tonight, with a cooler and dry day expected for Tuesday. A warming trend then returns mid week, with perhaps a few thunderstorms on Thursday. && .AVIATION... Updated 1134 AM MDT Mon Aug 3 2020 (03/18Z TAF Period) Showers and thunderstorms will continue across north-central Montana through mid-afternoon. Additional showers and thunderstorms will develop through mid- to late afternoon over central and southwest Montana and will impact much of the region east of a KCTB-KHLN-KBTM line through this evening. Gusty west winds will continue through this afternoon behind the weather front for terminals KCTB and KHLN. Predominant VFR conditions expected after 06z for all terminals as the weather system departs the region. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. NOTE: Amendments not scheduled for Ennis (KEKS) due to ongoing runway closure. && .PREV DISCUSSION... /ISSUED 535 AM MDT Mon Aug 3 2020/ Today through Wednesday...Another warm day, with perhaps some active weather, can be expected to start the work week today. Upper level disturbance will approach the areas this morning. This could perhaps set up a warm frontal type boundary across central and northern portions bringing some morning thunderstorms for areas with some elevated instability. Meanwhile temperatures will warm into the 80s and 90s again today ahead of this approaching disturbance. The mentioned disturbance will then push through this afternoon and evening bringing through a cold front to the area. With modest instability and decent amounts of shear strong to severe storms will be possible. SPC currently puts much of central and southern areas of the CWA in a marginal risk for isolated strong to severe storms. Large hail, strong winds, and frequent lightning will be the main threats to those outdoors today. Thunderstorm activity then moves eastward and out of the area late this evening. Mainly dry and temperatures cooling into the 80s will then be found tonight and through Tuesday. Ridge of high pressure then looks to build over the region on Wednesday. This could warm temperatures back into the upper 80s to low 90s. Warm and dry conditons, combined with some afternoon breezes could also bring some increased fire danger for Wednesday. Ridge then shifts east Wednesday night, with only a few isolated mountain thunderstorms as a result. Anglin Thursday through Monday...A shift to a more active and perhaps cooler pattern may then be found to end the week. Ridge moves east on Thursday with perhaps a weak disturbance found in southwest flow. The result could be some scattered showers and thunderstorms for Thursday. Generally dry zonal flow then looks to bring dry and breezy conditions for Friday, with some increase fire danger. A large trough then looks to move into the area this coming weekend and perhaps into early next week. The result will be cooler temperatures and perhaps some active weather at times. Scattered showers and thunderstorms may be found for much of the area Saturday and again Sunday, with activity diminishing Monday. This drying trend for Monday could also lead to some fire weather danger. High temperatures for this extended period start off warm on Thursday with highs back in the 90s. Friday through the weekend then looks to see temperatures cool back to near or perhaps slightly below normal. Anglin && .PRELIMINARY POINT TEMPS/POPS... GTF 87 52 82 55 / 40 20 0 0 CTB 85 51 81 51 / 20 10 10 0 HLN 88 56 86 54 / 20 20 0 0 BZN 90 51 86 51 / 30 30 0 0 WYS 84 41 80 42 / 30 30 20 10 DLN 88 48 81 49 / 30 20 0 0 HVR 88 56 84 54 / 50 50 10 10 LWT 87 52 80 51 / 40 50 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 3, 10:59 AM MDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1059 AM MDT Mon Aug 3 2020
MTZ013-031745-
Chouteau MT-
1059 AM MDT Mon Aug 3 2020
...Several Thunderstorms continuing to track east across central
Chouteau County through 1145 AM..
At 1057 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fort Benton to 11 miles west of Highwood.
Movement was northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Fort Benton, Big Sandy, Carter, Floweree, Loma, Kenilworth and
Virgelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Localized heavy rainfall may also occurring with these storms, and
may lead to localized flooding, especially in areas that receive
multiple rounds of thunderstorm activity. Do not drive your vehicle
through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4800 10971 4786 11036 4759 11103 4762 11105
4769 11099 4770 11109 4780 11115 4831 11029
4831 11002
TIME...MOT...LOC 1657Z 242DEG 22KT 4784 11064 4763 11101
BHSpecial weather statement, Aug 3, 11:48 AM MDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1148 AM MDT Mon Aug 3 2020
MTZ013-047-051-031845-
Chouteau MT-Fergus MT-Blaine MT-
1148 AM MDT Mon Aug 3 2020
...SPECIAL WEATHER STATEMENT...
At 1143 AM MDT, Doppler radar was tracking strong thunderstorms from
near Fort Benton east across eastern Chouteau and northwest Fergus
Counties. These cells were moving east at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
some of these storms.
Locations impacted include...
Winifred, Judith Landing, Cleveland and Iliad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with some of these storm, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4745 10890 4766 11034 4787 11057 4814 10974
4814 10954 4821 10953 4841 10888
TIME...MOT...LOC 1743Z 251DEG 28KT 4782 11040
BHSpecial weather statement, Aug 3, 12:32 PM MDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Great Falls MT 1232 PM MDT Mon Aug 3 2020 MTZ047-031915- Blaine MT- 1232 PM MDT Mon Aug 3 2020 ...SPECIAL WEATHER STATEMENT... At 1231 PM MDT, Doppler radar was tracking a strong thunderstorm near Chinook, moving east at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Zurich. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4853 10922 4864 10918 4861 10887 4845 10892 TIME...MOT...LOC 1831Z 284DEG 12KT 4856 10913 CMC
Special weather statement, Aug 3, 1:02 PM MDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Great Falls MT 102 PM MDT Mon Aug 3 2020 MTZ050-051-031945- Fergus MT-Judith Basin MT- 102 PM MDT Mon Aug 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JUDITH BASIN AND SOUTHWESTERN FERGUS COUNTIES UNTIL 145 PM MDT... At 101 PM MDT, Doppler radar was tracking strong thunderstorms across eastern Judith Basin County with the strongest cell near Hobson, or 16 miles southeast of Stanford, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm, in addition to breif heavy rain. Locations impacted include... Lewistown, Stanford, Denton, Hobson, Moore, Windham, Moccasin, Ackley Lake State Park, Glengarry, Utica, Danvers, Heath, Hilger and Benchland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4687 11012 4721 11030 4757 10957 4688 10903 TIME...MOT...LOC 1901Z 238DEG 31KT 4699 10995 BH
Special weather statement, Aug 3, 1:40 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Great Falls MT
140 PM MDT Mon Aug 3 2020
MTZ051-032045-
Fergus MT-
140 PM MDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FERGUS COUNTY UNTIL 245
PM MDT...
At 139 PM MDT, Doppler radar was tracking a strong thunderstorm over
Lewistown, moving northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm, in addition to brief heavy rainfall.
Locations impacted include...
Lewistown, Grass Range, Roy, Fergus, Forestgrove, Giltedge, Heath and
Hilger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4689 10939 4724 10968 4750 10866 4727 10863
4727 10872 4719 10871 4718 10874 4710 10874
4709 10861 4698 10860 4687 10861
TIME...MOT...LOC 1939Z 244DEG 26KT 4707 10940
BHSpecial weather statement, Aug 3, 2:16 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
216 PM MDT Mon Aug 3 2020
MTZ047-032100-
Blaine MT-
216 PM MDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FERGUS AND SOUTHERN
BLAINE COUNTIES UNTIL 300 PM MDT...
At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Fort Belknap, or 26 miles northwest of Zortman, moving
northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hays and Lodge Pole.
LAT...LON 4841 10841 4798 10843 4799 10860 4792 10864
4792 10889 4779 10889 4777 10895 4779 10894
4781 10899 4778 10913 4780 10927 4810 10929
4833 10902 4844 10835
TIME...MOT...LOC 2016Z 244DEG 24KT 4827 10877
BHThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:07 AM MDT | Special Weather Statement | TFX | Teton | 38 min |
| Aug 3, 8:30 AM MDT | Special Weather Statement | TFX | Teton | 30 min |
| Aug 3, 8:50 AM MDT | Special Weather Statement | TFX | Cascade | 40 min |
| Aug 3, 9:26 AM MDT | Special Weather Statement | TFX | Chouteau | 64 min |
| Aug 3, 10:07 AM MDT | Special Weather Statement | TFX | Chouteau | 53 min |
| Aug 3, 10:52 AM MDT | Special Weather Statement | TFX | Chouteau | 53 min |
| Aug 3, 10:59 AM MDT | Special Weather Statement | TFX | Chouteau | 46 min |
| Aug 3, 11:48 AM MDT | Special Weather Statement | TFX | Chouteau | 57 min |
| Aug 3, 12:19 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin | 41 min |
| Aug 3, 12:32 PM MDT | Special Weather Statement | TFX | Blaine | 43 min |
| Aug 3, 1:02 PM MDT | Special Weather Statement | TFX | Fergus | 43 min |
| Aug 3, 1:40 PM MDT | Special Weather Statement | TFX | Fergus | 65 min |
| Aug 3, 2:27 PM MDT | Special Weather Statement | TFX | Fergus | 48 min |
| Aug 3, 2:36 PM MDT | Special Weather Statement | TFX | 24 min | |
| Aug 3, 3:23 PM MDT | Special Weather Statement | TFX | 22 min | |
| Aug 3, 3:40 PM MDT | Special Weather Statement | TFX | Madison | 35 min |
| Aug 3, 4:27 PM MDT | Special Weather Statement | TFX | Madison | 48 min |
| Aug 3, 4:41 PM MDT | Special Weather Statement | TFX | Chouteau | 34 min |
| Aug 3, 4:51 PM MDT | Special Weather Statement | TFX | Judith Basin | 24 min |
| Aug 3, 5:03 PM MDT | Special Weather Statement | TFX | Teton | 27 min |
| Aug 3, 5:13 PM MDT | Special Weather Statement | TFX | Chouteau | 32 min |
| Aug 3, 5:21 PM MDT | Special Weather Statement | TFX | 39 min | |
| Aug 3, 5:28 PM MDT | Special Weather Statement | TFX | Gallatin, Madison | 47 min |
| Aug 3, 5:34 PM MDT | Special Weather Statement | TFX | Liberty | 26 min |
| Aug 3, 5:36 PM MDT | Special Weather Statement | TFX | Fergus | 24 min |
| Aug 3, 5:46 PM MDT | Special Weather Statement | TFX | Chouteau | 29 min |
| Aug 3, 5:49 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin, Madison | 26 min |
Nearby
Special Weather Statements in Montana, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.